MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1860
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a threader balloon catheter.The hub, shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the device revealed that there were numerous kinks throughout the hypotube and that the hypotube was separated 31.3cm distal of the strain relief.The separated ends of the hypotube were ovaled, indicating that the device was kinked prior to separation.The distal tip was damaged.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that hub detachment occurred.The target lesion contained a 90 degrees bend and was located in the very tortuous circumflex artery (cx).The physician had a difficult time wiring the vessel.A 1.2mmx12mm threader balloon catheter was placed to give support in wiring the 90 degrees bend in the cx.The device was in the body for approximately 20 to 25 minutes.The balloon was never inflated and when the device was removed, the scrub tech was coiling the hypotube in wide loops when the hub snapped cleanly off.The device was completely removed and there were no patient complications reported.However, device analysis revealed a separation 31.3cm from the hub.

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8483575
Report Number2134265-2019-03441
Device Sequence Number1575916
Product Code LOX
UDI-Device Identifier08714729848127
UDI-Public08714729848127
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model Number1860
Device Catalogue Number1860
Device Lot Number23157936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1